Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 1999, 7:00 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1999, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 18, 1999, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
405 WUUS1 KBOS 182302 RRA SVRBOS CTC013-182345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT * UNTIL 745 PM EDT. * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF HEBRON...OR ABOUT 9 MILES WEST OF WILLIMANTIC...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE COLUMBIA. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ALSO...THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCAL STREET FLOODING. $$ RMT/GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:20 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 18, 3:20 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT SUN JUL 18 1999 CDFNT CONTG TO MOV FAIRLY SLOLY SWD TWD SNE. ENUF LIFT INADN OF THIS COMBINED WITH SML CAPE AND LIS -2 TO -4 TO PRODUCE TSTMS JUST NW OF THE FCST AREA. THESE ARE EXPCD TO CONT MOVG AND DVLPG SWD OVR THE NWRN PART OF THE FA DURG THE NEXT FEW HRS. SML CHC OF SVR TSTM. SFC DEW PTS FALLING SLTLY WRN MA AND NRN CT, BRBL DUE TO VERTICAL MIXING BUT WITH TEMPS NR 100F PLENTY OF POTENTIAL ENERGY AT SFC. AVN AND ETA STALL FNTL TROF OUT ACRS SNE. FM THIS IT APPRS CHC FOR SHWRS AND PSBL TSTMS WL CONT THRU MON NGT. MODELS ARE SLO TO COOL TEMPS MUCH AT 850 MB DURG THIS PD. BUT WITH CLDS AND PSBL SHWRS SFC TEMPS WL BE COOLER. ETA SHOWS STG OMEGA MAX WITH THIS MON AND MON NGT GENERATING SOME FAIRLY SGFNT QPF ACRS THE FCST AREA BUT SUSPECT THAT THIS MAY BE A LTL OVER DONE. CAN HI FINALLY MOVS IN TUE INCRG NLY FLO WITH PRBL ONSHR WND ALG CST E SIDE AND LWRG TEMPS. .BOX...NONE. DMH
In the hours before
Local storm report, Jul 18, 5:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BERNARDSTON MA WIND DAMAGE
07/18/99 FRANKLIN TREES DOWN PER POLICE DEPT
0510 PM BLOOMFIELD CT WIND DAMAGE
07/18/99 HARTFORD TREES DOWN PER FIRE DEPT
...CORRECTED TIME OF BLOOMFIELD CT EVENT...Local storm report, Jul 18, 5:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BERNARDSTON MA WIND DAMAGE
07/18/99 FRANKLIN TREES DOWN PER POLICE DEPT
0531 PM BLOOMFIELD CT WIND DAMAGE
07/18/99 HARTFORD TREES DOWN PER FIRE DEPTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| Jul 18, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 26 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.